Florida, 2007Lightning Strike in Florida, August 17, 2007
August 17, 2007 · NWS TAE · 1 event in 1 county or zone
Lightning sparked a house fire in Tallahassee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning sparked a house fire in Tallahassee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 17, 7:55 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 17, 7:55 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EDT FRI AUG 17 2007
.UPDATE...MAIN FEATURES THIS EVENING ARE THE REMNANTS OF ERIN
DRIFTING NORTH ACROSS WEST CENTRAL TX...A TUTT LOW DRIFTING WEST
TOWARD THE EAST COAST OF FL...AND A SHORT WAVE TROUGH EXTENDING FROM
WESTERN NEW ENGLAND TO THE MID-ATLANTIC REGION. THE SURFACE ANALYSIS
SHOWS A COLD FRONT EXTENDING FROM VA ACROSS THE SC PIEDMONT AND
WESTWARD TO THE MO BOOTHEEL. A PRE-FRONTAL TROUGH REACHED FROM THE
DELMARVA TO CENTRAL SC AND WESTWARD INTO CENTRAL AL. FL SEA BREEZE
CONVECTION WAS ISOLATED AND SHORT-LIVED DURING THE LATE
AFTERNOON/EARLY EVENING. THE BULK OF THE MORE SIGNIFICANT CONVECTION
WAS OCCURRING ALONG/AHEAD OF THE SURFACE BOUNDARIES...AND MOVING TO
THE SOUTH. WHILE MOST OF THE STRONG/SEVERE TSTMS HAVE STAYED JUST
NORTH OF OUR CWFA. RADAR TRENDS SHOW THIS ACTIVITY TO PUSH INTO OUR
AL/GA ZONES THIS EVENING...AND GRADUALLY DECREASE IN
COVERAGE/INTENSITY BEFORE REACHING OUR FL ZONES LATER TONIGHT. WILL
AMEND THE FIRST PERIOD FCST TO RAISE POPS FOR OUR AL/GA ZONES.
&&
.MARINE...GENERALLY SOUTHERLY WINDS AROUND 5 KTS AND 1-2 FT SEAS
PREVAIL. WINDS ARE PROGGED TO VEER AROUND TO A MORE NORTHWESTERLY
DIRECTION OVERNIGHT. NO SIG CHANGES ASIDE FROM WINDS FOR THE EVENING
UPDATE.
&&
.AVIATION...ORGANIZED CONVECTION MOVING SOUTHWARD ACROSS CENTRAL GA
AND AL WILL BRING CHANCES OF TSRA TO KABY AND KDHN DURING THE NEXT
SEVERAL HOURS. ACTIVITY WILL GRADUALLY DIMINISH AFTER 02Z. SOME IFR
VSBY IN FOG POSSIBLE AT INLAND TERMINALS 09Z-12Z SATURDAY WITH MORE
CONVECTION POSSIBLE AFTER 18Z.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
JAMSKI/GOREE
Hazardous weather outlook, Aug 17, 4:18 AM EST, 19 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 AM EDT FRI AUG 17 2007
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-181000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
518 AM EDT FRI AUG 17 2007 /418 AM CDT FRI AUG 17 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
STRONG THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. HOWEVER...MOST
AREAS WILL BE DRY. HEAT INDICES WILL BE BETWEEN 102 AND 106
DEGREES TODAY. PEOPLE WORKING OUTDOORS SHOULD TAKE PRECAUTIONS
DURING THE HOTTEST PART OF THE DAY. DRINK PLENTY OF COLD...NON
CAFFEINATED BEVERAGES...TAKE FREQUENT BREAKS...AND TRY TO GET INTO
AN AIR CONDITIONED ENVIRONMENT FOR PART OF THE TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
CONVECTIVE COVERAGE WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND
AND UPCOMING WEEK, WHILE TEMPERATURES REMAIN ABOVE NORMAL.
AFTERNOON HEAT INDICES WILL BE SEVERAL DEGREES OVER 100 EACH DAY.
WINDS OVER THE GULF COASTAL WATERS WILL BEGIN TO INCREASE OVER THE
WEEKEND. AS HURRICANE DEAN PASSES SOUTH OF THE YUCATAN CHANNEL
MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE NORTHWARD INTO THE
NORTHEAST GULF RESULTING IN SEAS THAT COULD REACH ADVISORY LEVELS
BY TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
18-WOOL
In the hours before
Special weather statement, Aug 17, 7:14 PM EST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EDT FRI AUG 17 2007
GAZ120>122-180130-
CLAY-QUITMAN-RANDOLPH-
814 PM EDT FRI AUG 17 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...QUITMAN AND
RANDOLPH COUNTIES...
* UNTIL 930 PM EDT
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST OF EUFAULA
ALABAMA TO THE RANDOLPH COUNTY LINE NORTH OF CUTHBURT...MOVING SOUTH
AT 10 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS...RAINFALL RATES OF OVER 2 INCHES PER HOUR ARE POSSBILE OVER
THE NEXT HOUR OR TWO OVER THIS THREE COUNTY AREA.
THESE STORMS ARE CAPABLE OF PRODUCING LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND ALSO PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING.
11-GOREE
Special weather statement, Aug 17, 8:14 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM EDT FRI AUG 17 2007
ALZ065>067-069-GAZ121-122-142-143-180215-
CLAY-COFFEE-DALE-EARLY-HENRY-HOUSTON-MILLER-RANDOLPH-
814 PM CDT FRI AUG 17 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...COFFEE...DALE...
EARLY...HENRY...HOUSTON...MILLER AND RANDOLPH COUNTIES...
* UNTIL 915 PM CDT(1015 PM EDT)
AT 913 PM EDT(813 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF FORT GAINES 15 MILES SOUTHEAST OF TROY...MOVING SOUTH
AT 20 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE SOUTH
INTO SOUTHEASTERN ALABAMA AND SOUTHWEST GEORGIA.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ALSO
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING.
11-GOREE
Special weather statement, Aug 17, 9:31 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 PM EDT FRI AUG 17 2007
GAZ142-143-155-156-180315-
DECATUR-EARLY-MILLER-SEMINOLE-
1031 PM EDT FRI AUG 17 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DECATUR...EARLY...MILLER
AND SEMINOLE COUNTIES...
* UNTIL 1115 PM EDT
AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
COLUMBIA TO 8 MILES SOUTHEAST OF COLQUITT...OR ALONG A LINE EXTENDING
FROM 8 MILES SOUTHWEST OF BLAKELY TO 8 MILES SOUTHEAST OF COLQUITT...
MOVING NORTH AT 5 MPH.
THESE STORMS WILL BE NEAR...
BLAKELY BY 1115 PM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
18-WOOL
Special weather statement, Aug 17, 10:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 PM EDT FRI AUG 17 2007
FLZ016>018-GAZ156>159-180415-
BROOKS-DECATUR-GADSDEN-GRADY-JEFFERSON-LEON-THOMAS-
1126 PM EDT FRI AUG 17 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...DECATUR...
GADSDEN...GRADY...JEFFERSON...LEON AND THOMAS COUNTIES...
* UNTIL 1215 AM EDT
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF CHATTAHOOCHEE TO 8 MILES SOUTHWEST OF WHIGHAM TO BOSTON TO
QUITMAN...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
BAINBRIDGE TO 13 MILES SOUTHWEST OF CAIRO TO 10 MILES SOUTHEAST OF
THOMASVILLE TO QUITMAN...MOVING SOUTHWEST AT 25 MPH.
THESE STORMS WILL BE NEAR...
QUINCY BY 1155 PM EDT.
MONTICELLO BY MIDNIGHT EDT.
TALLAHASSEE BY 1215 AM EDT.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
18-WOOL
Lightning, Leon
- When
- August 17, 11:30 PM EST
- Where
- Leon County, Tallahassee
- Property damage
- $400,000
- Reported by
- Newspaper
- Coordinates
- 30.450, -84.280
Lightning struck a home on Veterans Memorial Drive. The fire destroyed the home. The occupants escaped without injury.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, August 17 to 18, 20071 death · $26 million · 18 events
- Lightning Strikes in New Jersey, August 17, 20071 death · 1 injured · $200,000 · 3 events
- Hail and Damaging Wind in Kansas, August 17, 20071 death · 1 injured · 56 kt wind · 3 events
- Hail and Damaging Winds in Alabama, August 17, 2007$7.0 million · 1.75 in hail · 31 events
- Flash Flooding and Hail in South Dakota, August 17 to 18, 2007$3.0 million · 1 in hail · 10 events
- Flash Flood and Hail in South Dakota, August 17, 2007$1.3 million · 2.75 in hail · 19 events
- Hail and Damaging Winds in Georgia, August 17, 2007$279,000 · 1.75 in hail · 48 events
- Hail and Damaging Winds in Pennsylvania, August 17, 2007$1.3 million · 2.75 in hail · 15 events
- Hail and Damaging Winds in Pennsylvania, August 17, 2007$350,000 · 1.75 in hail · 17 events
- Flash Flood in Wyoming, August 17, 2007$250,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 17 to 18, 20071 injured · $130,000 · 58 kt wind · 4 events
- Hail and Damaging Winds in New Jersey, August 17, 2007$100,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53687.